MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Communication or Transmission Problem (2896); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4: patient weight not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was attempted to be connected to the hm touch monitor located in (b)(6) outpatient clinic.When connecting white-to-white cables to this patient's system controller, the controller connection screen did not appear.This patient cable had been used on another patient previously and was not deemed to be the issue.The heartmate touch app and the heartmate touch (hmt) were both hard restarted.The system controller was still drawing power through this connection, not leading to a power cable disconnect while attached.Once troubleshooting was complete, the center opted to exchange the system controller with a new primary system controller.On this new system controller, the connection started up immediately.The system controller would be returned for analysis.Related manufacturer reference number: 2916596-2024-04379 (system controller).
 
Event or Problem Description
It was additionally reported that restarting the hmt and app did not resolve the issue which prompted the system controller exchange, and it appeared that the system controller exchange resolved the issue.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section h5: correction.Section h8: correction.Manufacturer's investigation conclusion: the heartmate touch was evaluated due to the reported event of the system controller not properly communicating with the device.The heartmate touch (serial number unknown) was not returned for analysis.Available information indicates that the issue resolved upon exchanging the system controller, and the cause of the event was isolated to an issue with the system controller (evaluated separately).The root cause of the reported event was not correlated to an issue with the heartmate touch.The heartmate 3 patient handbook (rev.D, section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19767661
Report Number2916596-2024-04380
Device Sequence Number8605232
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/24/2024
09/26/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/12/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexUnknown